Vol. 4, No. 1, 2020

Download this article
Download this article For screen
For printing
Recent Volumes
5: Gauge Theory and Low-Dimensional Topology
4: ANTS XIV
3: Hillman: Poincaré Duality
2: ANTS XIII
1: ANTS X
The Open Book Series
All Volumes
 
About the Series
Ethics Statement
Purchase Printed Copies
Author Index
 
ISSN (electronic): 2329-907X
ISSN (print): 2329-9061
 
MSP Books and Monographs
Other MSP Publications
Abelian surfaces with fixed $3$-torsion

Frank Calegari, Shiva Chidambaram and David P. Roberts

Vol. 4 (2020), No. 1, 91–108
Abstract

Given a genus two curve X : y2 = x5 + ax3 + bx2 + cx + d, we give an explicit parametrization of all other such curves Y with a specified symplectic isomorphism on three-torsion of Jacobians Jac(X)[3]Jac(Y )[3]. It is known that under certain conditions modularity of X implies modularity of infinitely many of the Y , and we explain how our formulas render this transfer of modularity explicit. Our method centers on the invariant theory of the complex reflection group C3 × Sp4(𝔽3). We discuss other examples where complex reflection groups are related to moduli spaces of curves, and in particular motivate our main computation with an exposition of the simpler case of the group Sp2(𝔽3) = SL2(𝔽3) and 3-torsion on elliptic curves.

Keywords
abelian surfaces, three torsion, Galois representations
Mathematical Subject Classification
Primary: 11F80
Secondary: 11G10, 20F55
Milestones
Received: 23 February 2020
Revised: 1 September 2020
Accepted: 2 September 2020
Published: 29 December 2020
Authors
Frank Calegari
Department of Mathematics
The University of Chicago
Chicago, IL
United States
Shiva Chidambaram
Department of Mathematics
The University of Chicago
Chicago, IL
United States
David P. Roberts
Division of Science and Mathematics
University of Minnesota
Morris, MN
United States